MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-07-150-120
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an everflex entrust with a 6fr sheath and.035 guidewire during treatment of a 60mm calcified cto (chronic total occlusion-100%) in the patient¿s mid right superficial femoral artery (sfa) of diameter 6mm.Severe tortuosity (at aortic common iliac bifurcation) and moderate calcification is reported.Abnormalities in relation to patient anatomy are described as aortic stent graft an aorta-iliac bifurcation.Ifu was followed.Device prepped without issue.The thumbscrew/lock-pin was checked for securement prior to procedure.Pre-dilation was performed with a 5x150 pta balloon.The device was advanced to the target area without issue.Device not passed through a previously deployed stent.The lock-pin was removed prior to attempted deployment.The thumbwheel on the everflex entrust is reported to have broken mid-deployment.As the distal end of the stent was deployed, the physician had to pin the wire and pull stent catheter back allow stent to further deploy.The stent was elongated post deployment.It is reported that 200mm of the stent was deployed in the vessel.
 
Additional Manufacturer Narrative
Device evaluation visual inspection.The everflex entrust was inspected.The red locking pin was not loaded the handle assembly.The stent was not loaded or returned with the deployment system.The catheter shaft exhibited two concurrent bends to the distal end of the catheter shaft.The catheter shaft showed a 90-degree bend at 3.5cm from the distal tip and then another 90-degree bend at 3.5cm distal from the first kink.It should be noted the pusher was observed approximately 20cm from the distal tip of the catheter shaft.The thumb-wheel was rotated freely with no resistance.The handle assembly was opened and was discovered the pull cable had detached from the silver outer.No damage was observed to the inner assembly.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: stent elongation did not cause any adverse event for the patient.No additional treatment was required.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8874028
Report Number2183870-2019-00394
Device Sequence Number2070731
Product Code NIP
UDI-Device Identifier00821684051474
UDI-Public00821684051474
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2020
Device Catalogue NumberEVD35-07-150-120
Device Lot NumberA476324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer08/09/2019
10/31/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date08/12/2019
11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1